MAUDE Adverse Event Report: COOK INC THAL-QUICK ABSCESS DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK ABSCESS DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the drainage catheter in a cook thal-quick abscess drainage set broke.On (b)(6) 2023, a cook thal-quick drainage catheter was placed in a 50 year old male for an abdominal abscess.On an undisclosed date, the catheter was found by the in house staff to be broken a half inch from "where the tube meets the funnel".It was stated that the broken catheter was removed normally over a wire and replaced in an additional procedure.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Pma/510(k)#: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided by the customer on 14mar2023.The cook thal-quick abscess drainage catheter was sutured at the skin site, as usual drain procedure.Gauze and taper were applied over the access/suture site.A competitor's catheter drainage bag was attached to the end of the catheter.After the cook thal-quick abscess drainage catheter broke, the patient had to endure an unnecessary procedure to replace the catheter.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation / evaluation it was reported by a representative of (b)(6) hospital - south (united states) that the catheter in a thal-quick abscess drainage set (rpn: tqas-2400-j, lot#: 14427181) separated.The device was required by a 50-year-old male and was placed on (b)(6) 2023 for an abdominal abscess drain.The drain was secured to the skin with suture, then gauze and tape were placed over the access/suture site.The catheter was attached to a fluid collection bag.Later, the physician assistant (pa) was informed by the in-house staff that the catheter shaft was separated approximately a half inch from where the shaft meets the funnel end of the catheter.As a result, the patient required an additional procedure to remove and replace the catheter.No other adverse effects were reported due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot: 14427181 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.A supplier investigation was conducted and found no related nonconformances from the raw material lot.There were no indications from the lot review that the product failed to meet specification.The supplier was unable to determine the root cause with the information provided.Cook also reviewed product labeling.The product ifu, [t_tqas_rev9] ¿thal-quick abscess drainage sets,¿ provides the following information to the user related to the reported failure mode: warnings: "if a catheter has become malpositioned or if drainage ceases, the catheter should be promptly exchanged or removed." precautions: "patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter." instructions for use: ¿14.The catheter can now be sutured to the skin and dressed in a standard fashion, and drainage continued.¿ evidence gathered from a review of the dmr, product labeling, and dhr, does not indicate that the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no returned product, and the results of our investigation, it was concluded that component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It is possible the device was damaged due to patient movement or the attachments to the catheter causing excessive wear; however, this cannot be confirmed without additional information and/or physical examination of the device.The appropriate personnel have been notified.Per the risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THAL-QUICK ABSCESS DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16537979
Report Number1820334-2023-00256
Device Sequence Number15075756
Product Code GBX
UDI-Device Identifier00827002063488
UDI-Public(01)00827002063488(17)250125(10)14427181
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Model NumberN/A
Device Catalogue NumberTQAS-2400-J
Device Lot Number14427181
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer03/14/2023
08/07/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date03/22/2023
08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOLEY BAG.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale